Alert archive / Maine / Gale Watches in 2017
Gale Watch 21, NWS Gray, ME
NWS Gray, ME issued this gale watch at Dec 4, 2017, 3:17 AM EST. It took effect at Dec 5, 2017, 5:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 4, 2017, 3:17 AM EST (08:17 UTC)
- In effect from
- Dec 5, 2017, 5:00 PM EST
- Expired
- Dec 5, 2017, 2:43 AM EST
- In force
- Issued by
- NWS Gray, ME
The text
As transmitted.
887 WHUS71 KGYX 040817 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 317 AM EST MON DEC 4 2017 ANZ150>154-042230- /O.NEW.KGYX.GL.A.0021.171205T2200Z-171206T1400Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 317 AM EST MON DEC 4 2017 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. * WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...8 TO 14 FEET, EXCEPT 3 TO 8 FEET IN THE BAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
1 follow-up statement
120 WHUS71 KGYX 050743 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 243 AM EST TUE DEC 5 2017 ANZ150>154-052230- /O.UPG.KGYX.GL.A.0021.171205T2200Z-171206T1400Z/ /O.NEW.KGYX.GL.W.0039.171205T2200Z-171206T1400Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 243 AM EST TUE DEC 5 2017 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH INCREASING TO 30 TO 40 KT WITH A FEW GUSTS APPROACHING 50 KT. * SEAS...BUILDING TO 9 TO 15 FEET, EXCEPT 6 TO 9 FEET IN THE BAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale watch went out at Dec 3, 11:42 PM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Dec 3, 11:42 PM EST, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Gray ME 1142 PM EST Sun Dec 3 2017 .SYNOPSIS... High pressure will build over the region tonight and will hold over the area on Monday before shifting east Monday night. A slow moving cold front will approach from the west on Tuesday and will push east through the region Tuesday night and early Wednesday. A shallow ridge of high pressure will build east through the region Wednesday afternoon through Wednesday night. A trough of low pressure will gradually flatten out to the west of the region on Thursday. Low pressure will pass offshore on Friday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 1141 PM Update...Most of the cloudiness remains confined to northern and western New Hampshire. Have adjusted grids for current temperatures and dew point trends. Coldest temperatures were over southern Maine where much of the clearing was allowing for radiational cooling. 6 PM Update... Minor changes to update to the forecast for temperatures as well as cloud cover. Also added patchy fog to the weather grids from 6-13Z. Previous discussion... A short wave trough moving through the flow this Sunday afternoon is bringing variably cloudy cloudy conditions to our region. This wave trough will continue moving eastward this evening allowing for a clearing trend, especially after midnight. Overnight lows are a blend of several MOS sources. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... High pressure ridging will remain anchored over New England Monday allowing for mostly sunny skies, light winds, and temperatures in the 40s. The high will move offshore Monday night allowing a WAA pattern to develop. Clouds are expected to increase Monday night with dry conditions expected except for a low probability of some very light mixed precipitation across western zones very late as the low levels moisten. Most areas will remain dry. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Intense low pressure over southwestern Ontario will drive a cold front toward the region on Tuesday. Expect clouds to lower and thicken Tuesday morning as strong southerly gradient shifts in from the west ahead of the front. Ocean stratus will spread inland through early afternoon and rain will push in from the west from mid afternoon through early evening. High temperatures will generally range through the 40s to near 50 in the far south. Cold front will slow considerably Tuesday night as flow aloft becomes parallel with the front. Expect rain to last through the night and will be heavy at times. Strong low level jet and some degree of tropical moisture will enhance rainfall amounts especially in coastal and downeast sections of Maine where 1 to 2 inches will accumulate through Wednesday morning. Winds may also be a factor in coastal areas and may approach wind advisory levels coastal locations. Low temperatures overnight will range from the mid 30s north to the mid 40s south. Rain will gradually end from west to east Wednesday morning as the front pushes east of the region. Expect clearing skies by late morning and temperatures will take a quick jump before falling off in the afternoon. Highs will range through the 40s to lower 50s. YNOPSIS... Wednesday night looking quiet as a shallow ridge over the region slides east. Trough to the west of the region will bring low level moisture into the mountains overnight while the remainder of the forecast area will see partly cloudy skies. Lows will range through the 20s. Trough of low pressure to the west of the region will remain stationary and will gradually flatten out on Thursday. Looking for skies to remain cloudy in the north and partly sunny in the south. Highs will range through the 30s. Quiet weather will continue Thursday night with diminishing clouds in the north and mostly clear skies downwind of the mountains. Lows will range from the mid teens north to the mid 20s south. End of the week and the weekend still in question at this point although models are beginning to come into line on low pressure moving up the east coast on Friday. ECMWF has been consistent in keeping this system farther offshore and the GFS now trending toward this solution. Worst case scenario would brush coastal and southern interior sections with an inch or two of snow mainly falling late in the day and Friday night. ECMWF would keep accumulating snow offshore possibly brushing downeast sections. Uncertainty will extend into the weekend as a deep and complex upper trough over the midwest swings several surges of jet energy toward New England. Will likely stay close to SB pops for Saturday and Sunday but potential will be there for several inches of accumulating snow over the weekend. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... Short Term...VFR conditions are expected tonight through much of Monday night. A brief period of 3-5SM in mist is possible late tonight at KLEB. Long Term... IFR/LIFR ceilings developing Tuesday...persisting through mid morning Wednesday. VFR Wednesday afternoon through Friday morning. IFR/LIFR ceilings possible Friday afternoon. && .MARINE... Short Term...Conditions remain under SCA thresholds through Monday night. Long Term...Gales likely Late Tuesday into Tuesday night. && .TIDES/COASTAL FLOODING... With high astronomical tides this week coastal flooding or splash-over will have to be evaluated although high tide Tuesday night will only reach 10.4 ft at Portland...which will lessen the impact. With 8 to 12 foot seas would expect at least some splash-over and beach erosion through Wednesday if not some coastal flooding. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && JC
Hazardous weather outlook, Dec 4, 3:11 AM EST, 6 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 311 AM EST Mon Dec 4 2017 MEZ007>009-012>014-018>022-NHZ001>013-015-050815- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 311 AM EST Mon Dec 4 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-050815- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 311 AM EST Mon Dec 4 2017 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. High astronomical tides will combine with a southerly gale Tuesday night to produce a period of splashover and beach erosion along the coastline near the time of high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-050815- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 311 AM EST Mon Dec 4 2017 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.